California, 2006

Wildfire in California, August 8 to 10, 2006

August 8 to 10, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 8, 1:00 PM PST, 13 minutes earlier.

Area forecast discussion, Aug 8, 1:00 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE AUG 8 2006

.SYNOPSIS...
MOIST SOUTHEAST FLOW WILL CONTINUE TO BRING CLOUDS TO THE MOUNTAINS
AND DESERTS WITH AN INCREASING THREAT OF THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY. OVER THE COAST AND VALLEYS...WARMER TEMPERATURES ARE
EXPECTED TODAY AND WEDNESDAY WITH LESS NIGHT AND MORNING LOW CLOUDS.
LOW CLOUDS SHOULD INCREASE FROM THURSDAY ON AS A COASTAL EDDY
DEVELOPS AND WEAK LOW PRESSURE ALOFT APPROACHES THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

REVIEW OF 12Z AND 18Z MODEL RUNS INDICATES THAT ON WEDNESDAY THE
AREA WILL STILL BE UNDER THE INFLUENCE OF THE SUBSIDENCE ALOFT BUT
AM NOT CERTAIN IS WILL STILL BE STRONG ENOUGH TO COMPLETELY SUPPRESS
CONVECTION SO SIS NOT REMOVE MENTION OF THUNDERSTORMS FOR THAT
DAY...HOWEVER ALL INDICATIONS ARE THAT THURSDAY WILL BE THE MOST
LIKELY DAY OF THE TWO. CURRENTLY OUR AND OUR NEIGHBORING OFFICES
GRIDS THOUGH THEY AGREE...DO NOT DIFFERENTIATE BETWEEN THE TWO DAYS
AND THESE WILL NEED TO BE ADJUSTED IF SIMILAR CONCLUSIONS AND
CONSENSUS ARE/CAN BE REACHED. REGARDLESS IF THUNDERSTORMS DO
DEVELOP...THE LOW LEVELS REMAIN FAIRLY DRY...SO MAIN THREAT FROM
THUNDERSTORMS WOULD BE DRY LIGHTNING AND GUSTY WINDS...ESPECIALLY
OVER THE DESERTS AND LOWER SLOPES.
&&

.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

VFR CONDITIONS WILL PREVAIL INTO TOMORROW. LITTLE OR NO MARINE LAYER
AGAIN TONIGHT WITH SCT MARINE LAYER STRATUS AT ABOUT 1000 FEET NEAR
THE COAST. THE PATCHY SHALLOW FOG WILL LIKELY RETURN TOMORROW
MORNING. ONLY VERY SMALL CHANCES OF DEEP CONVECTION OVER THE
MOUNTAINS TOMORROW AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...BALFOUR
AVIATION/MARINE...GONSALVES

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 8, 4:45 AM PST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PDT TUE AUG 8 2006

CAZ055-056-058-060-061-062-082300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
545 AM PDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

SLIGHT CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING IN THE MOUNTAINS
AND DESERTS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH FRIDAY...SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino County Valley/The Inland Empire

When
August 8, 1:13 PM PST to August 10, 6:00 PM PST
Where
San Bernardino County Valley/The Inland Empire forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.293, -116.086 (the zone’s center; the record gives no point)

The Golf Fire burned 800 acres of brush near San Jacinto. No structures were burned and no injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532729.